# SDR CA101123001

- Difficulty date: November 16, 2010
- Submitted: March 15, 2011
- Operation: Air carrier
- Make and model: Doug DC3C-S1C3G
- Aircraft time: 23,676 hours
- Engine: Pwa R183092
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Failed
- Stage of operation: DE
- How discovered: O
- Nature of condition: E
- Precautionary procedure: E

## Discrepancy

(CAN) DURING APPROACH, ENGINE STARTED TO SHAKE AND THE OIL TEMPERATURE STARTED TO RISE. THE ENGINE WAS SHUT DOWN AND FEATHERED. AIRCRAFT LANDED SAFELY AT AIRPORT.  THE OIL SCREEN WAS PULLED AND REVEALED AN ABNORMAL AMOUNT OF FERROUS AND NON FERROUS METALS.  THE MAIN ENGINE SUMP REVEALED PARTS OF THE BOTTOM OF ONE OF THE PISTON ASSEMBLIES.  THIS INCLUDED THE OIL SCRAPER RING, AS WELL AS PIECES OF THE PISTON SKIRT.  IT IS NOT KNOWN WHICH EXACT PART FAILED AND THE POWERPLANT WILL BE SENT TO OVERHAUL FACILITY FOR DETERMINATION.
